Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 66, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 28, 2011, 8:43 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 8:43 PM MDT (02:43 UTC)
- Expired
- Aug 28, 2011, 11:32 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 98 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3587 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WGUS55 KABQ 290243
FFWABQ
NMC028-039-043-290545-
/O.NEW.KABQ.FF.W.0066.110829T0243Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
843 PM MDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
NORTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 1145 PM MDT
* AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME NORTHWESTERN LOS
ALAMOS COUNTY...OR ABOUT 7 MILES NORTHWEST OF LOS ALAMOS. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602 AND EASTERN
PORTION OF VALLES CALDERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN
AREA.
TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY...AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
3586 10651
$$
SHOEMAKE2 follow-up statements
212
WGUS75 KABQ 290356
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT SUN AUG 28 2011
NMC028-039-043-290545-
/O.CON.KABQ.FF.W.0066.000000T0000Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
956 PM MDT SUN AUG 28 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHEASTERN SANDOVAL AND WESTERN LOS ALAMOS
COUNTIES...
AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A FLASH FLOOD THREAT OVER THE NORTHERN LAS CONCHAS BURN
SCAR OVER NORTHWESTERN LOS ALAMOS COUNTY AND EXTREME NORTHEASTERN
SANDOVAL COUNTY. WHILE HEAVY RAINFALL HAS DIMINISHED...SIGNIFICANT
RUNOFF WILL LIKELY CONTINUE THROUGH AT LEAST 11 PM MDT. THIS
INCLUDES THE SANTA CLARA CANYON.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL RIO ARRIBA COUNTY...
RURAL NORTHEASTERN SANDOVAL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE NORTHERN LAS CONCHAS
FIRE BURN AREA.
&&
LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
3586 10651
$$
SHOEMAKE243
WGUS75 KABQ 290532
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 PM MDT SUN AUG 28 2011
NMC028-039-043-290541-
/O.CAN.KABQ.FF.W.0066.000000T0000Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
1132 PM MDT SUN AUG 28 2011
...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL RIO
ARRIBA...NORTHEASTERN SANDOVAL AND WESTERN LOS ALAMOS COUNTIES...
NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE FLASH
FLOOD THREAT WAS ENDING ACROSS THE WARNED AREA...AND THUS THE FLASH
FLOOD WARNING IS BEING CANCELLED. SOME MINOR FLOODING FROM LATENT
RUNOFF MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING.
LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
3586 10651
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:15 PM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 28, 3:15 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT SUN AUG 28 2011 .DISCUSSION... WHAT A DIFFERENCE A DAY MAKES. WATER VAPOR IMAGERY SHOWING SIGNIFICANT DRY AIR ROUNDING THE UPPER HIGH INTO EASTERN ARIZONA AND WESTERN NM TODAY. SURFACE DEWPOINTS IN THE 40S AND LOW 50S SEEMS TO BE ENOUGH JUICE TO RESULT IN WIDELY SCATTERED CONVECTION OVER THE WC AND SW MTNS DESPITE CENTER OF THE UPPER HIGH MOVING IN THAT DIRECTION. BEST CHANCE FOR STORMS THROUGH THE EVENING REMAIN ACROSS THE NC AND NE PORTIONS OF THE STATE AS STORMS ROLL OFF THE HIGHER TERRAIN ONTO THE LOWER ELEVATIONS. STORM MOTION SEEMS TO BE A BIT QUICKER TODAY IN THESE AREAS...THUS ITS POSSIBLE THE STORMS REACH FURTHER SOUTH TODAY THAN THEY DID YESTERDAY BEFORE DIMINISHING. GUSTY WINDS WILL AGAIN BE POSSIBLE. THE BAD NEWS...IS THE AFOREMENTIONED DRY AIR IS NOW EXPECTED TO CONTINUE TO CIRCLE AROUND THE UPPER HIGH MONDAY...WHICH TAKES IT BACK INTO NEW MEXICO. THIS WILL RESULT IN FAR LESS STORM COVERAGE THAN PREVIOUSLY EXPECTED. ALSO NOT IN OUR FAVOR...THE MODELS CONTINUE TO BACK OFF ON THE IMPACT OF THE BACK DOOR FRONT ON MONDAY. THOUGH IT LOOKS AS THOUGH THERE IS SOME WIND SHIFT TONIGHT...THE MAIN FRONT...WHICH WILL BE CONVECTIVELY AIDED...WILL NOT EMBARK ON THE NE UNTIL THE AFTN HOURS ON MONDAY AT THE EARLIEST. THEN STEERING FLOW SHOULD LARGELY TAKE THE CONVECTION EAST-SOUTHEASTWARD OUT OF NEW MEXICO. THOUGH THE WIND SHIFT WILL CONTINUE TO SLOWLY PUSH SOUTH THRU EARLY TUESDAY...LOOKS TO BE LACKLUSTER COMPARED TO PREVIOUS MODEL RUNS. THE 24-HOUR DIFFERENCES ARE SUMMED UP HERE...YESTERDAY THE SREF AND ALL PERTURBATIONS OF THE GFS ENSEMBLE WERE SHOWING QPF ACROSS THE NE AND SW PORTIONS OF THE STATE...NOW THE SREF HAS REALLY BACKED OFF ON PROBABILITIES AND THE GFS ENSEMBLE ONLY HAS ONE PERTURBATION SHOWING ANY QPF ACROSS THE SW. ACROSS THE NE...ONLY ABOUT HALF THE PERTURBATIONS ARE SHOWING QPF BUT BARELY A HUNDREDTH AT THAT. STILL LOOKS LIKE AN UPPER LEVEL DISTURBANCE WILL ROUND THE UPPER HIGH ACROSS NE NM MONDAY NIGHT...BUT THE DRY AIR MAY BE TOO MUCH TO OVERCOME FOR WIDESPREAD PRECIP. POPS WERE ADJUSTED ACCORDINGLY. TEMPS ALSO LOOK TO BE A BIT WARMER DUE TO THE DECREASING STORM COVERAGE...THUS MORE RECORD OR NEAR RECORD HIGHS EXPECTED. DRY AIR CONTINUES TO BE ENTRAINED INTO NM ON TUESDAY AS THE HIGH GRADUALLY SHIFTS BACK TOWARD THE EAST. REMNANT BOUNDARIES ACROSS THE EAST MAY BE A FOCUS FOR THUNDERSTORM DEVELOPMENT...OTHERWISE... LOOKING FOR SIMILAR STORM COVERAGE AS TODAY ACROSS THE HIGH TERRAIN. NEAR RECORD HIGHS ONCE AGAIN POSSIBLE ACROSS THE SOUTHEAST. DESPITE THE HIGH BEING WELL TO THE EAST OF NM ON WEDNESDAY...THE EXTENSION OF THE RIDGE WILL LARGELY PUT THE KIBOSH ON ANY DECENT MONSOONAL FLOW. LATEST MODEL TRENDS SUGGEST THAT WHAT MOISTURE IS PULLED INTO THE STATE WONT BE AS JUICY AS PREVIOUS RUNS SHOWED. BY THE END OF THE WEEK...THE UPPER HIGH BUILDS BACK OVER THE STATE. DRIER AND CONTINUED WARM CONDITIONS WILL PERSIST. 34 && .AVIATION...UPPER HIGH OVER WEST CENTRAL NM TO DRIFT SOUTH NEXT 24 HOURS. ISOLATED TO SCT SHRA AND TSRA ACTIVITY THROUGH 06Z MOST LIKELY ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN AND THE NE AND EC PLAINS REGIONS AS WELL. EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS DUE TO WIDELY SCT BUT BRIEF MVFR CIGS/VSBYS IN SLOW MOVING TSRA ALONG WITH SFC WND GUSTS 40KT THROUGH 06Z BEFORE DIMINISHING. SIMILAR SCENARIO FOR MONDAY ALTHOUGH SHOULD BE A BIT LESS OVERALL COVERAGE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ && .FIRE WEATHER... UPPER HIGH CENTERED OVER WC NM WILL FLATTEN A LITTLE MON AND DRIFT S...THEN THE HIGH WILL MOVE E FOR THE MIDDLE OF THE WEEK. A COUPLE OF WEAK UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE HIGH AND MAINLY IMPACT NC AND NE AREAS THIS EVENING AND AGAIN MON PM AND EVE. MODELS SUGGESTING MORE DRY AIR GETTING ENTRAINED AROUND THE HIGH AND IMPACTING NM ON MON. BACK DOOR FRONT IS NO LONGER MAKING A BIG PUSH INTO THE E LATER MON AS WELL. RESULT LIKELY WILL MEAN SOME DECREASE IN OVERALL STORM COVERAGE FOR MON PM AND EVE. GOOD TO EXCELLENT OVERNIGHT RH RECOVERIES TO CONTINUE TONIGHT AND MON NIGHT. THROUGH THE WEEKEND...THOUGH LOCALLY FAIR RECOVERIES POSSIBLE SE AREA. DESPITE THE HIGH MOVING E MODELS NOT ENTHUSIASTIC ABOUT BRINGING INCREASED MOISTURE TO THE STATE TUE AND WED. ISOLATED TO SCATTERED COVERAGE OF STORMS FAVORING THE W AND N HIGH TERRAIN. MOSTLY GOOD TO EXCELLENT RH RECOVERIES AT NIGHT. HIGH PRESSURE THEN BEGINS TO BUILD BACK OVER NM LATER NEXT WEEK THROUGH NEXT WEEKEND...WHILE A TROPICAL SYSTEM MAY MOVE INTO ERN TX. THIS WILL KEEP THE BEST MONSOON MOISTURE AT BAY TO OUR S... LEAVING MOSTLY ISOLATED POPS FOR THE THU THROUGH SUN PERIOD...WITH ANY SCATTERED POPS CONFINED TO THE WESTERN AND NORTHERN MOUNTAINS. RH RECOVERIES TO CONTINUE MOSTLY GOOD TO EXCELLENT. TEMPERATURES THROUGH THE FORECAST PERIOD WILL BE MOSTLY ABOVE NORMAL ESPECIALLY IN THE E. A FEW RECORD HIGHS ARE POSSIBLE IN THE SE MON AND TUE...AND PERHAPS AROUND FARMINGTON MON. VENTILATION RATES WILL BE MAINLY FAIR OR BETTER...WITH WED LIKELY THE BEST DAY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 93 62 93 / 20 10 20 20 DULCE........................... 53 86 50 87 / 30 30 30 30 CUBA............................ 56 84 56 84 / 30 30 30 30 GALLUP.......................... 55 89 56 87 / 20 20 20 20 EL MORRO........................ 52 83 53 81 / 30 20 20 30 GRANTS.......................... 56 88 56 87 / 30 20 20 20 QUEMADO......................... 55 85 56 84 / 30 20 30 20 GLENWOOD........................ 63 93 62 92 / 10 20 20 20 CHAMA........................... 50 81 48 80 / 40 30 30 30 LOS ALAMOS...................... 61 84 61 83 / 30 30 30 30 PECOS........................... 58 84 57 82 / 40 30 30 30 CERRO/QUESTA.................... 52 82 52 83 / 40 40 40 30 RED RIVER....................... 47 75 44 76 / 50 60 50 30 ANGEL FIRE...................... 46 78 44 79 / 50 60 50 40 TAOS............................ 55 87 54 87 / 40 40 40 30 MORA............................ 54 80 54 79 / 40 40 40 30 ESPANOLA........................ 60 90 58 91 / 30 30 30 20 SANTA FE........................ 60 87 60 87 / 30 30 30 30 SANTA FE AIRPORT................ 62 90 61 90 / 30 30 30 20 ALBUQUERQUE FOOTHILLS........... 67 92 66 91 / 30 20 20 20 ALBUQUERQUE HEIGHTS............. 70 93 69 93 / 20 20 20 20 ALBUQUERQUE VALLEY.............. 66 94 65 94 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 65 93 65 93 / 20 20 20 20 LOS LUNAS....................... 63 95 62 94 / 20 20 20 20 RIO RANCHO...................... 66 93 66 93 / 20 20 20 20 SOCORRO......................... 65 96 66 94 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 61 92 60 91 / 30 30 30 20 TIJERAS......................... 60 92 60 91 / 30 20 20 20 MORIARTY/ESTANCIA............... 58 89 56 88 / 30 20 20 20 CLINES CORNERS.................. 60 87 60 86 / 40 20 20 20 GRAN QUIVIRA.................... 62 91 62 89 / 30 20 20 20 CARRIZOZO....................... 64 93 65 92 / 20 10 10 20 RUIDOSO......................... 57 84 59 84 / 20 20 20 20 CAPULIN......................... 58 86 59 87 / 40 40 40 30 RATON........................... 58 92 60 92 / 40 40 40 30 SPRINGER........................ 59 92 60 91 / 40 40 40 30 LAS VEGAS....................... 59 86 58 85 / 40 30 30 30 CLAYTON......................... 67 92 65 91 / 40 30 30 20 ROY............................. 63 90 62 89 / 40 30 30 20 CONCHAS......................... 70 96 70 95 / 30 20 30 20 SANTA ROSA...................... 68 98 68 97 / 30 20 20 20 TUCUMCARI....................... 69 98 69 98 / 30 20 20 20 CLOVIS.......................... 68 98 68 96 / 30 20 20 10 PORTALES........................ 68 99 68 98 / 30 20 20 10 FORT SUMNER..................... 70 99 69 99 / 30 20 20 20 ROSWELL......................... 71 101 71 101 / 20 20 10 10 PICACHO......................... 64 96 66 95 / 20 20 10 20 ELK............................. 60 89 62 89 / 20 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Aug 28, 5:43 AM MDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT SUN AUG 28 2011 NMZ501>540-291145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FOCUS FOR SLOW-MOVING THUNDERSTORMS WILL BE OVER THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS...AS WELL AS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO CREATE BRIEF HEAVY DOWNPOURS...INCLUDING OVER AND DOWNSTREAM OF RECENT BURN SCARS ACROSS WESTERN AND NORTHERN NEW MEXICO. REMEMBER...IT DOES NOT TAKE A HEAVY DOWNPOUR TO RESULT IN FLASH FLOODING ON A BURN SCAR. EVEN A SHORT PERIOD OF MODERATE RAINFALL ON A SEVERELY BURNED WATERSHED CAN LEAD TO FLASH FLOODS OR DEBRIS FLOWS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK BACKDOOR COLD FRONT IS EXPECTED TO SAG INTO THE NORTHEAST PART OF NEW MEXICO EARLY MONDAY. THIS BOUNDARY COULD ENHANCE THE HEAVY RAIN THREAT FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE NORTHEAST PLAINS MONDAY INTO MONDAY NIGHT. OTHERWISE... ISOLATED TO SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING...WITH THE MOST FAVORED PERIODS EXPECTED MONDAY AND MONDAY NIGHT THEN AGAIN LATE IN THE WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
In the hours before
Special weather statement, Aug 28, 2:44 PM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 244 PM MDT SUN AUG 28 2011 NMZ530-282115- UNION COUNTY- 244 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 315 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CLAYTON...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL UNION COUNTY. && LAT...LON 3618 10334 3629 10358 3649 10341 3640 10322 TIME...MOT...LOC 2044Z 029DEG 5KT 3637 10337
Special weather statement, Aug 28, 3:03 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT SUN AUG 28 2011 NMZ515-528-282130- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 303 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA AND EXTREME SOUTHERN COLFAX COUNTIES THROUGH 330 PM MDT... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF OCATE...OR ABOUT 14 MILES NORTHWEST OF WAGON MOUND...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN MORA COUNTY. A FLOOD ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL 445 PM. && LAT...LON 3596 10483 3604 10509 3626 10497 3620 10476 TIME...MOT...LOC 2103Z 019DEG 5KT 3614 10490
Special weather statement, Aug 28, 4:28 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT SUN AUG 28 2011 NMZ512-514-517-282300- LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 428 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAOS...EXTREME WESTERN MORA...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE COUNTIES THROUGH 500 PM MDT... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRUCHAS...OR ABOUT 8 MILES NORTHEAST OF CHIMAYO...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TRUCHAS AND CORDOVA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3606 10560 3590 10579 3607 10597 3620 10582 TIME...MOT...LOC 2228Z 314DEG 3KT 3607 10582
Special weather statement, Aug 28, 4:29 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SUN AUG 28 2011
NMZ513-515-527-282300-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-RATON RIDGE/JOHNSON MESA-
429 PM MDT SUN AUG 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TAOS AND
NORTHWESTERN COLFAX COUNTIES THROUGH 500 PM MDT...
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES EAST OF AMALIA...OR ABOUT 33 MILES
NORTHEAST OF QUESTA...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3691 10481 3674 10499 3692 10522 3701 10512
3700 10498
TIME...MOT...LOC 2229Z 310DEG 6KT 3693 10506Special weather statement, Aug 28, 5:36 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 PM MDT SUN AUG 28 2011 NMZ504-511-519-290000- JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST HIGHLANDS- 536 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH 600 PM MDT... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SAN YSIDRO...OR ABOUT 26 MILES NORTHWEST OF RIO RANCHO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAN YSIDRO...JEMEZ PUEBLO AND ZIA PUEBLO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3554 10662 3540 10684 3563 10701 3573 10683 TIME...MOT...LOC 2336Z 324DEG 7KT 3561 10685
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:10 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 28, 6:27 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 28, 6:32 PM MDT | Areal Flood Advisory | ABQ | Cibola | 118 min |
| Aug 28, 6:37 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 113 min |
| Aug 28, 6:45 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 2 hr |
| Aug 28, 7:04 PM MDT | Areal Flood Advisory | ABQ | Union | 116 min |
| Aug 28, 7:31 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe, Taos | 119 min |
| Aug 28, 7:58 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
| Aug 28, 9:06 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 114 min |
| Aug 28, 9:20 PM MDT | Areal Flood Advisory | ABQ | Union | 4 hr |
| Aug 28, 9:49 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 116 min |
| Aug 28, 9:55 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 80 min |
| Aug 29, 2:16 PM MDT | Areal Flood Advisory | ABQ | Catron | 119 min |
| Aug 29, 3:09 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Aug 29, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| Aug 29, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 64 min |
| Aug 29, 3:35 PM MDT | Areal Flood Advisory | ABQ | Socorro | 85 min |
| Aug 29, 3:42 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 29, 3:45 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Aug 29, 3:52 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 38 min |
| Aug 29, 4:01 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 119 min |
| Aug 29, 4:03 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 56 min |
| Aug 29, 4:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Aug 29, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 28 min |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.